Alert archive / Washington / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Spokane, WA
NWS Spokane, WA issued this areal flood advisory at Jul 9, 2012, 8:42 PM PDT for Okanogan County, Washington. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 8:42 PM PDT (03:42 UTC)
- Expired
- Jul 10, 2012, 12:34 AM PDT
- In force
- 4 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
County Okanogan County, WA
The radar
The Seattle radar (KATX), 212 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.7 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 2873 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
561 WGUS86 KOTX 100342 FLSOTX FLOOD ADVISORY NATIONAL WEATHER SERVICE SPOKANE WA 842 PM PDT MON JUL 9 2012 WAC047-100745- /O.NEW.KOTX.FA.Y.0021.120710T0342Z-120710T0745Z/ /00000.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OKANOGAN WA- 842 PM PDT MON JUL 9 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SMALL STREAM FLOOD ADVISORY FOR HEAVY RAIN IN... NORTH CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON... * UNTIL 1245 AM PDT * AT 838 PM PDT RADAR INDICATED THUNDERSTORMS REMAINING NEARLY STATIONARY NEAR WINDY PEAK IN THE NORTH CASCADES NORTHWEST OF LOOMIS WASHINGTON RADAR PRECIPITATION ESTIMATES ARE OVER 2.0 INCHES OF RAIN IN THE PAST HOURS. MORE HEAVY RAIN IS POSSIBLE THROUGH 1000 PM. FLOODING WILL BE POSSIBLE ALONG TOATS COULEE CREEK THAT DRAINS TOWARDS LOOMIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... HORSESHOE CREEK...PALMER CREEK...WINDY CREEK...CECIL CREEK... THIRTYMILE CREEK...NORTH FORK TOATS COULEE CREEK...SNEHUMPTION CREEK...SINLAHEKIN CREEK...SIMILKAMEEN RIVER...HURLEY CREEK... ANDERSON CREEK...CHAMPNEYS SLOUGH STREAM...CHOPAKA CREEK...OLIE CREEK...NINEMILE CREEK...TOATS COULEE CREEK...HUCKLEBERRY CREEK... SOUTH FORK TOATS COULEE CREEK...RABBIT CREEK...QUEER CREEK...BIG HORN CREEK...SNOWSHOE CREEK...OLALLIE CREEK...MIDDLE FORK TOATS COULEE CREEK...HILLTOP CREEK AND TWELVEMILE CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4899 11997 4899 11963 4879 11957 4881 11999 $$ TOBIN
1 follow-up statement
748 WGUS86 KOTX 100734 FLSOTX FLOOD ADVISORY NATIONAL WEATHER SERVICE SPOKANE WA 1234 AM PDT TUE JUL 10 2012 WAC047-100742- /O.CAN.KOTX.FA.Y.0021.000000T0000Z-120710T0745Z/ /00000.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OKANOGAN WA- 1234 AM PDT TUE JUL 10 2012 ...THE SMALL STREAM FLOOD ADVISORY FOR HEAVY RAIN HAS BEEN CANCELLED FOR NORTH CENTRAL OKANOGAN COUNTY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH NORTHERN OKANOGAN COUNTY THROUGH THE EARLY MORNING...HOWEVER ADDITIONAL HEAVY RAINS ARE NOT EXPECTED. AS SUCH THE SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED. LAT...LON 4899 11997 4899 11963 4879 11957 4881 11999 $$ TOBIN
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this areal flood advisory went out at Jul 9, 6:15 PM PDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 9, 6:15 PM PDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
615 PM PDT Mon Jul 9 2012
.SYNOPSIS...
A warm and unstable air mass will bring showers and thunderstorms
to the region tonight. A slight cool down with mainly dry and
sunny conditions is expected Tuesday through Wednesday...but
temperatures will still remain well above normal. Another warm up
is expected late in the week with a chance of mainly mountain
thunderstorms.
&&
.DISCUSSION...
Updated the forecast to adjust for a later timing in the
convection. Subsidence behind the first shortwave that is now in
Canada had supressed convection developing during the peak heating
time...except for along the Cascade crest where a couple strong
storms exist. Will continue to monitor the storms in Oregon which
have developed over the mountains, but in association with a
second shortwave that is expected to lift over the region
overnight. These storms are moving off the ridges and expected to
track north-norteast overnight...reaching eastern Washington by
mid evening. The latest run of the HRRR has finally picking up on
the current trends and show the Cascades and southeast corner
being the prime areas for evening convection. Expect the main
weather threats will be strong gusty outflows from the collapsing
storms along with small hail and brief downpours. Coverage and
confidence on severe weather has dropped and SPC has taken down
the Slight Risk that was currently over the region. Otherwise the
Red Flag warning will continue until the threat for lightning has
ended. /rfox.
&&
.AVIATION...
00Z TAFS: The region remains in a lull with subsidence dominating
much of the TAF sites in the wake of the departing shortwave.
Anticipate convection to fire in Oregon and track northward with the
second wave. But it will be delayed until after 03z, mainly
effecting KLWS, KPUW, KCOE and the KGEG/KSFF area with showers and
embedded evening thunder. Cigs will be VFR with elevated convection,
but gusty erratic winds and brief downpours with small hail will be
a concern. This second wave will exit the region after 12z, allowing
for clearing skies, westerly flow and VFR conditions. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 67 91 63 91 62 93 / 50 10 10 0 0 0
Coeur d'Alene 61 90 61 89 58 91 / 50 20 20 10 0 0
Pullman 67 89 56 89 57 93 / 50 10 10 0 0 0
Lewiston 73 99 67 99 67 102 / 50 10 10 0 10 0
Colville 61 92 58 91 55 94 / 40 20 10 10 0 0
Sandpoint 53 88 56 87 54 89 / 50 30 30 10 10 0
Kellogg 62 91 57 89 55 91 / 50 30 30 10 10 0
Moses Lake 67 98 62 97 61 99 / 20 0 10 0 0 0
Wenatchee 67 96 64 96 66 97 / 20 0 0 0 0 0
Omak 67 98 62 97 61 97 / 20 10 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WA...Red Flag Warning until 11 PM PDT this evening for East
Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington Okanogan/Methow Valleys (Zone 684)-East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jul 9, 1:49 PM PDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 149 PM PDT MON JUL 9 2012 IDZ001>004-026-027-WAZ031>038-041>044-102100- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 149 PM PDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 5:31 PM PDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
531 PM PDT MON JUL 9 2012
WAZ042-100115-
OKANOGAN WA-
531 PM PDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
UNTIL 615 PM PDT
AT 527 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF MAZAMA..MOVING NORTH AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN OKANOGAN COUNTY...
LAT...LON 4900 12031 4878 12039 4878 12052 4901 12059
4901 12033
TIME...MOT...LOC 0031Z 181DEG 17KT 4884 12045
SBSpecial weather statement, Jul 9, 7:05 PM PDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
705 PM PDT MON JUL 9 2012
WAZ042-100245-
OKANOGAN WA-
705 PM PDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
UNTIL 745 PM PDT
AT 702 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTH OF CONCONULLY..MOVING NORTH AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN OKANOGAN COUNTY...
LAT...LON 4901 11994 4901 11979 4900 11978 4880 11987
4881 11998 4901 11999 4901 11995
TIME...MOT...LOC 0205Z 190DEG 11KT 4887 11992
SBThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:31 PM PDT | Special Weather Statement | OTX | 44 min | |
| Jul 9, 7:05 PM PDT | Special Weather Statement | OTX | Okanogan | 40 min |
Nearby
Areal Flood Advisories in Washington, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.